Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from anxiety and depression. Taking paxil and cymbalta. Could I ask a doctor?

Answered by
Dr.
Dr. Vaibhav Gandhi

Orthopaedic Surgeon

Practicing since :1998

Answered : 5165 Questions

default
Posted on Thu, 21 Nov 2013 in Anxiety and Stress
Question: Hi my name is XXXXXXX I have been suffering from anxiety and depression for over 12 years. I took paxil for years and it helped quite a bit. My doctor suggested I try cymbalta to see if it would help me loose weight. It worked and I lost over 70 pounds and felt the best I have ever felt both mentally and physically. Last year my doctor suggested I go off the medication to see how I felt. I did and made it through 4 months without medication and then started to feel really anxious. My doctor put me back on cymbalta and within 2 weeks I started to feel muscle aches and pains. She told me to stop taking the medication. After a couple of weeks the aches and pains disappeared. She tried me on and off the medication several times and everytime I was on the medication I had aches and pains and when I went off the aches and pains disappeared. The longer I was on the medication the weaker my muscles would become. My Ck level was around 1200. She sent me to my psychiatrist and he put me on paxil and again the aches and pains came back and I had to stop taking because I was feeling so weak. My doctor put me on Wellbutrin about 7 weeks ago and it seemed like the aches and pains eased a little bit, but my anxiety and depression became unbareable. Right now I am taking a low er dose of wellbutrin 150 mg in the morning and 50 mg of zoloft in the evening and clonazepam in the morning and at night. My doctor called me today and told me my Ck level is now 857. My doctors can't seem to figure out why this is happening. I am really worried about it. I have been struggling with this for a year. I just want to feel good mentally and physically. Do you have any suggestions?
doctor
Answered by Dr. Vaibhav Gandhi 8 hours later
Brief Answer: These side effects of long term medication Detailed Answer: Hello, I have studied your case. Symptoms you are suffering from are due to adverse drug reaction of paxil and cymbalta which you have taken for long years. They cause muscle cramps and tremors, and responsible for raised ck levels. Now I will advise you to continue your present medication and simultaneously start life style modification to reduce drug doses for anxiety and depression. Lifestyle Modifications will help to reduce anxiety and depression - Proper nutrition eat fresh fruits and juices - Regular physical activity [walk, exercises] - Adequate sleep - Stress reduction strategies; keep your self busy in creative activities. Avoid tobacco smoke, alcohol. -Join groups that will help you to elevate mood like laughing club, drama club Many of my patients have found good relief with SKY [sudarshan XXXXXXX yoga] so you can also start as adjuvant treatment with your medication. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Muscle cramps

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have grown since my last US 2 years ago. My creatinine is 1.69. I have had 3 episodes of PE s, 4 episodes of DVT s in 4 years. I am now on warfarin with INR 2.9. I have spinal stenosis from an old L1 burst fracture. I have lower back leg pain and muscle cramps. I m concerned about complications if I have the cysts aspirated. Managing the pain requires quite a bit of narcotic pain meds which cause constipation and then additional pain. Could the aspiration reduce the pain level? What other concerns could the procedure cause?

doctor1 MD

Hi, I am a 50 year old female. I have had a history of kidney infections and UTI's. In Decemeber of 2009, I had an infection that was caused by an antibiotic resisitant strain. Through the entire 6 months, I was on 17 different courses of antibotics, two of which were IV antibiotics (inempim and ertapenim). I finally got rid of that infection, but since, have had several routine UTI's. Now I have extreme fatigue and muscle cramps in my upper arms and now I have an other UTI. Can Kidney/UTI infections, fatigue and upper arm pain all be related?

doctor1 MD

I was at the hospital last night for chest pains and asthma, everything was ok. But I continue to have pains in my chest and numbness in my left arm. I also have blood in my stool. My anus is very itchy at sometimes. I have worms. I get muscle cramps in my legs eveynight. I have trouble sleeping and takes a few hours to sleep, when I do my sleep will last a few hours and I get up every hour. I also have a infection on my penis that I can t get rid of.

doctor1 MD

i randomly had muscle cramps in my stomach not too long ago. well, a couple of days ago, it came back, almost twice as bad. this time is was followed by a fever and stomach ache. now, for the past couple of day's, my stomach won't stop hurting. is it a random stomach virus or somthing else?

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad I'm at home! I wonder if it has anything to do with medications. I take 10 mg Rosuvastatin for...

doctor1 MD

I am having right side muscle cramps while lying down

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?